February  2014, 7(1): 127-137. doi: 10.3934/dcdss.2014.7.127

On the existence of solution for a Cahn-Hilliard/Allen-Cahn equation

1. 

Institute of Applied and Computational Mathematics, FO.R.T.H., and Department of Applied Mathematics, University of Crete, P.O. Box 2208, Heraklion, Crete 71409, Greece

2. 

Archimedes Center for Modeling, Analysis and Computation (ACMAC), Department of Applied Mathematics, University of Crete, P.O. Box 2208, Heraklion, Crete 71409, Greece

Received  February 2012 Revised  June 2012 Published  July 2013

In this manuscript, we consider a Cahn-Hilliard/Allen-Cahn equation is introduced in [17]. We give an existence of the solution, slightly improved from [18]. We also present a stochastic version of this equation in [3].
Citation: Georgia Karali, Yuko Nagase. On the existence of solution for a Cahn-Hilliard/Allen-Cahn equation. Discrete and Continuous Dynamical Systems - S, 2014, 7 (1) : 127-137. doi: 10.3934/dcdss.2014.7.127
References:
[1]

Nicholas D. Alikakos, Peter W. Bates and Xinfu Chen, Convergence of the Cahn-Hilliard equation to the Hele-Shaw model, Arch. Rational Mech. Anal., 128 (1994), 165-205. doi: 10.1007/BF00375025.

[2]

Dimitra Antonopoulou and Georgia Karali, Existence of solution for a generalized stochastic Cahn-Hilliard equation on convex domains, Discrete Contin. Dyn. Syst. Ser. B, 16 (2011), 31-55. doi: 10.3934/dcdsb.2011.16.31.

[3]

Dimitra Antonopoolou, Georgia Karali, Anne Millet and Yuko Nagase, Existence of solution and of its density for a Stochastic Cahn-Hilliard/Allen-Cahn equation,, preprint., (). 

[4]

Kenneth A. Brakke, "The Motion of a Surface by its Mean Curvature," Mathematical Notes, 20, Princeton University Press, Princeton, N.J., 1978.

[5]

Caroline Cardon-Weber, Cahn-Hilliard stochastic equation: Existence of the solution and of its density, Bernoulli, 7 (2001), 777-816. doi: 10.2307/3318542.

[6]

Yun Gang Chen, Yoshikazu Giga and Shun'ichi Goto, Uniqueness and existence of viscosity solutions of generalized mean curvature flow equations, J. Differential Geom., 33 (1991), 749-786.

[7]

Giuseppe Da Prato and Arnaud Debussche, Stochastic Cahn-Hilliard equation, Nonlinear Anal., 26 (1996), 241-263. doi: 10.1016/0362-546X(94)00277-O.

[8]

Weinan E, Weiqing Ren and Eric Vanden-Eijnden, Minimum action method for the study of rare events, Comm. Pure Appl. Math., 57 (2004), 637-656. doi: 10.1002/cpa.20005.

[9]

L. C. Evans and J. Spruck, Motion of level sets by mean curvature I, J. Differential Geom., 33 (1991), 635-681.

[10]

William G. Faris and Giovanni Jona-Lasinio, Large fluctuations for a nonlinear heat equation with noise, J. Phys. A: Math. Gen., 15 (1982), 3025-3055. doi: 10.1088/0305-4470/15/10/011.

[11]

Jin Feng and Markos A. Katsoulakis, A comparison principle for Hamilton-Jacobi equations related to controlled gradient flows in infinite dimensions, Arch. Ration. Mech. Anal., 192 (2009), 275-310. doi: 10.1007/s00205-008-0133-5.

[12]

Paul C. Fife, "Dynamics of Internal Layers and Diffusive Interfaces," CBMS-NSF Regional Conference Series in Applied Mathematics, 53, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1988. doi: 10.1137/1.9781611970180.

[13]

M. I. Freidlin and A. D. Wentzell, "Random Perturbations of Dynamical Systems," (English summary) Second edition, Springer-Verlag, New York, 1998. doi: 10.1007/978-1-4612-0611-8.

[14]

, Yannis Goumas and Takashi Suzuki,, work in progress., (). 

[15]

M. Hildebrand and A. S. Mikhailov, Mesoscopic modeling in the kinetic theory of adsorbates, J. Phys. Chem., 100 (1996), 19089-19101. doi: 10.1021/jp961668w.

[16]

Tom Ilmanen, Convergence of the Allen-Cahn equation to Brakke's motion by mean curvature, J. Differential Geom., 38 (1993), 417-461.

[17]

Georgia Karali and Markos A. Katsoulakis, The role of multiple microscopic mechanisms in cluster interface evolution, J. Differential Equations, 235 (2007), 418-438. doi: 10.1016/j.jde.2006.12.021.

[18]

Georgia Karali and Tonia Ricciardi, On the convergence of a fourth order evolution equation to the Allen-Cahn equation, Nonlinear Anal., 72 (2010), 4271-4281. doi: 10.1016/j.na.2010.02.003.

[19]

Markos A. Katsoulakis and Dionisios G. Vlachos, From microscopic interactions to macroscopic laws of cluster evolution, Phys. Rev. Lett., 84 (2000), 1511-1514. doi: 10.1103/PhysRevLett.84.1511.

[20]

Robert V. Kohn, Felix Otto, Maria G. Reznikoff and Eric Vanden-Eijinden, Action minimization and sharp-interface limits for the stochastic Allen-Cahn equation, Comm. Pure Appl. Math., 60 (2007), 393-438. doi: 10.1002/cpa.20144.

[21]

Robert V. Kohn, Maria G. Reznikoff and Yoshihiro Tonegawa, Sharp-interface limit of the Allen-Cahn action functional in one space dimension, Calc. Var. Partial Differential Equations, 25 (2006), 503-534. doi: 10.1007/s00526-005-0370-5.

[22]

J.-L. Lions, "Quelques Méthodes de Résolution des Problèmes aux Limites Non Linéaires," (French) Dunod; Gauthier-Villars, Paris, 1969.

[23]

L. Mugnai and Röger, The Allen-Cahn action functional in higher dimensions, Interfaces Free Bound., 10 (2008), 45-78. doi: 10.4171/IFB/179.

[24]

Yuko Nagase, Action minimization for an Allen-Cahn equation with an unequal double-well potential, Manuscripta Mathematica, 137 (2012), 81-106. doi: 10.1007/s00229-011-0458-5.

[25]

R. L. Pego, Front migration in the nonlinear Cahn-Hilliard equation, Proc. Roy. Soc. London Ser. A, 422 (1989), 261-278. doi: 10.1098/rspa.1989.0027.

[26]

Jacob Rubinstein, Peter Sternberg and Joseph B. Keller, Fast reaction, slow diffusion, and curve shortening, SIAM J. Appl. Math., 49 (1989), 116-133. doi: 10.1137/0149007.

[27]

Roger Temam, "Infinite-Dimensional Dynamical Systems in Mechanics and Physics," Second edition, Applied Mathematical Sciences, 68, Springer-Verlag, New York, 1997.

[28]

Eric Vanden-Eijnden and Maria G.Westdickenberg, Rare events in stochastic partial differential equations on large spatial domains, J. Stat. Phys., 131 (2008), 1023-1038. doi: 10.1007/s10955-008-9537-8.

[29]

John B. Walsh, An introduction to stochastic partial differential equations, in "École d'été de probabilités de Saint-Flour, XIV-1984," Lecture Notes in Math., 1180, Springer, Berlin, (1986), 265-439. doi: 10.1007/BFb0074920.

[30]

Maria G. Westdickenberg, Rare events, action minimization, and sharp interface limits, in "Singularities in PDE and the Calculus of Variations," CRM Proc. Lecture Notes, 44, Amer. Math. Soc., Providence, RI, (2008), 217-231.

[31]

Maria. G. Westdickenberg and Yoshihiro Tonegawa, Higher multiplicity in the one-dimensional Allen-Cahn action functional, Indiana Univ. Math. J., 56 (2007), 2935-2989. doi: 10.1512/iumj.2007.56.3182.

show all references

References:
[1]

Nicholas D. Alikakos, Peter W. Bates and Xinfu Chen, Convergence of the Cahn-Hilliard equation to the Hele-Shaw model, Arch. Rational Mech. Anal., 128 (1994), 165-205. doi: 10.1007/BF00375025.

[2]

Dimitra Antonopoulou and Georgia Karali, Existence of solution for a generalized stochastic Cahn-Hilliard equation on convex domains, Discrete Contin. Dyn. Syst. Ser. B, 16 (2011), 31-55. doi: 10.3934/dcdsb.2011.16.31.

[3]

Dimitra Antonopoolou, Georgia Karali, Anne Millet and Yuko Nagase, Existence of solution and of its density for a Stochastic Cahn-Hilliard/Allen-Cahn equation,, preprint., (). 

[4]

Kenneth A. Brakke, "The Motion of a Surface by its Mean Curvature," Mathematical Notes, 20, Princeton University Press, Princeton, N.J., 1978.

[5]

Caroline Cardon-Weber, Cahn-Hilliard stochastic equation: Existence of the solution and of its density, Bernoulli, 7 (2001), 777-816. doi: 10.2307/3318542.

[6]

Yun Gang Chen, Yoshikazu Giga and Shun'ichi Goto, Uniqueness and existence of viscosity solutions of generalized mean curvature flow equations, J. Differential Geom., 33 (1991), 749-786.

[7]

Giuseppe Da Prato and Arnaud Debussche, Stochastic Cahn-Hilliard equation, Nonlinear Anal., 26 (1996), 241-263. doi: 10.1016/0362-546X(94)00277-O.

[8]

Weinan E, Weiqing Ren and Eric Vanden-Eijnden, Minimum action method for the study of rare events, Comm. Pure Appl. Math., 57 (2004), 637-656. doi: 10.1002/cpa.20005.

[9]

L. C. Evans and J. Spruck, Motion of level sets by mean curvature I, J. Differential Geom., 33 (1991), 635-681.

[10]

William G. Faris and Giovanni Jona-Lasinio, Large fluctuations for a nonlinear heat equation with noise, J. Phys. A: Math. Gen., 15 (1982), 3025-3055. doi: 10.1088/0305-4470/15/10/011.

[11]

Jin Feng and Markos A. Katsoulakis, A comparison principle for Hamilton-Jacobi equations related to controlled gradient flows in infinite dimensions, Arch. Ration. Mech. Anal., 192 (2009), 275-310. doi: 10.1007/s00205-008-0133-5.

[12]

Paul C. Fife, "Dynamics of Internal Layers and Diffusive Interfaces," CBMS-NSF Regional Conference Series in Applied Mathematics, 53, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1988. doi: 10.1137/1.9781611970180.

[13]

M. I. Freidlin and A. D. Wentzell, "Random Perturbations of Dynamical Systems," (English summary) Second edition, Springer-Verlag, New York, 1998. doi: 10.1007/978-1-4612-0611-8.

[14]

, Yannis Goumas and Takashi Suzuki,, work in progress., (). 

[15]

M. Hildebrand and A. S. Mikhailov, Mesoscopic modeling in the kinetic theory of adsorbates, J. Phys. Chem., 100 (1996), 19089-19101. doi: 10.1021/jp961668w.

[16]

Tom Ilmanen, Convergence of the Allen-Cahn equation to Brakke's motion by mean curvature, J. Differential Geom., 38 (1993), 417-461.

[17]

Georgia Karali and Markos A. Katsoulakis, The role of multiple microscopic mechanisms in cluster interface evolution, J. Differential Equations, 235 (2007), 418-438. doi: 10.1016/j.jde.2006.12.021.

[18]

Georgia Karali and Tonia Ricciardi, On the convergence of a fourth order evolution equation to the Allen-Cahn equation, Nonlinear Anal., 72 (2010), 4271-4281. doi: 10.1016/j.na.2010.02.003.

[19]

Markos A. Katsoulakis and Dionisios G. Vlachos, From microscopic interactions to macroscopic laws of cluster evolution, Phys. Rev. Lett., 84 (2000), 1511-1514. doi: 10.1103/PhysRevLett.84.1511.

[20]

Robert V. Kohn, Felix Otto, Maria G. Reznikoff and Eric Vanden-Eijinden, Action minimization and sharp-interface limits for the stochastic Allen-Cahn equation, Comm. Pure Appl. Math., 60 (2007), 393-438. doi: 10.1002/cpa.20144.

[21]

Robert V. Kohn, Maria G. Reznikoff and Yoshihiro Tonegawa, Sharp-interface limit of the Allen-Cahn action functional in one space dimension, Calc. Var. Partial Differential Equations, 25 (2006), 503-534. doi: 10.1007/s00526-005-0370-5.

[22]

J.-L. Lions, "Quelques Méthodes de Résolution des Problèmes aux Limites Non Linéaires," (French) Dunod; Gauthier-Villars, Paris, 1969.

[23]

L. Mugnai and Röger, The Allen-Cahn action functional in higher dimensions, Interfaces Free Bound., 10 (2008), 45-78. doi: 10.4171/IFB/179.

[24]

Yuko Nagase, Action minimization for an Allen-Cahn equation with an unequal double-well potential, Manuscripta Mathematica, 137 (2012), 81-106. doi: 10.1007/s00229-011-0458-5.

[25]

R. L. Pego, Front migration in the nonlinear Cahn-Hilliard equation, Proc. Roy. Soc. London Ser. A, 422 (1989), 261-278. doi: 10.1098/rspa.1989.0027.

[26]

Jacob Rubinstein, Peter Sternberg and Joseph B. Keller, Fast reaction, slow diffusion, and curve shortening, SIAM J. Appl. Math., 49 (1989), 116-133. doi: 10.1137/0149007.

[27]

Roger Temam, "Infinite-Dimensional Dynamical Systems in Mechanics and Physics," Second edition, Applied Mathematical Sciences, 68, Springer-Verlag, New York, 1997.

[28]

Eric Vanden-Eijnden and Maria G.Westdickenberg, Rare events in stochastic partial differential equations on large spatial domains, J. Stat. Phys., 131 (2008), 1023-1038. doi: 10.1007/s10955-008-9537-8.

[29]

John B. Walsh, An introduction to stochastic partial differential equations, in "École d'été de probabilités de Saint-Flour, XIV-1984," Lecture Notes in Math., 1180, Springer, Berlin, (1986), 265-439. doi: 10.1007/BFb0074920.

[30]

Maria G. Westdickenberg, Rare events, action minimization, and sharp interface limits, in "Singularities in PDE and the Calculus of Variations," CRM Proc. Lecture Notes, 44, Amer. Math. Soc., Providence, RI, (2008), 217-231.

[31]

Maria. G. Westdickenberg and Yoshihiro Tonegawa, Higher multiplicity in the one-dimensional Allen-Cahn action functional, Indiana Univ. Math. J., 56 (2007), 2935-2989. doi: 10.1512/iumj.2007.56.3182.

[1]

Changchun Liu, Hui Tang. Existence of periodic solution for a Cahn-Hilliard/Allen-Cahn equation in two space dimensions. Evolution Equations and Control Theory, 2017, 6 (2) : 219-237. doi: 10.3934/eect.2017012

[2]

Georgios T. Kossioris, Georgios E. Zouraris. Finite element approximations for a linear Cahn-Hilliard-Cook equation driven by the space derivative of a space-time white noise. Discrete and Continuous Dynamical Systems - B, 2013, 18 (7) : 1845-1872. doi: 10.3934/dcdsb.2013.18.1845

[3]

Dimitra Antonopoulou, Georgia Karali. Existence of solution for a generalized stochastic Cahn-Hilliard equation on convex domains. Discrete and Continuous Dynamical Systems - B, 2011, 16 (1) : 31-55. doi: 10.3934/dcdsb.2011.16.31

[4]

Ahmad Makki, Alain Miranville. Existence of solutions for anisotropic Cahn-Hilliard and Allen-Cahn systems in higher space dimensions. Discrete and Continuous Dynamical Systems - S, 2016, 9 (3) : 759-775. doi: 10.3934/dcdss.2016027

[5]

Cristina Pocci. On singular limit of a nonlinear $p$-order equation related to Cahn-Hilliard and Allen-Cahn evolutions. Evolution Equations and Control Theory, 2013, 2 (3) : 517-530. doi: 10.3934/eect.2013.2.517

[6]

Matthieu Brachet, Philippe Parnaudeau, Morgan Pierre. Convergence to equilibrium for time and space discretizations of the Cahn-Hilliard equation. Discrete and Continuous Dynamical Systems - S, 2022, 15 (8) : 1987-2031. doi: 10.3934/dcdss.2022110

[7]

Quan Wang, Dongming Yan. On the stability and transition of the Cahn-Hilliard/Allen-Cahn system. Discrete and Continuous Dynamical Systems - B, 2020, 25 (7) : 2607-2620. doi: 10.3934/dcdsb.2020024

[8]

Christopher P. Grant. Grain sizes in the discrete Allen-Cahn and Cahn-Hilliard equations. Discrete and Continuous Dynamical Systems, 2001, 7 (1) : 127-146. doi: 10.3934/dcds.2001.7.127

[9]

Alain Miranville, Ramon Quintanilla, Wafa Saoud. Asymptotic behavior of a Cahn-Hilliard/Allen-Cahn system with temperature. Communications on Pure and Applied Analysis, 2020, 19 (4) : 2257-2288. doi: 10.3934/cpaa.2020099

[10]

Shixing Li, Dongming Yan. On the steady state bifurcation of the Cahn-Hilliard/Allen-Cahn system. Discrete and Continuous Dynamical Systems - B, 2019, 24 (7) : 3077-3088. doi: 10.3934/dcdsb.2018301

[11]

Jie Shen, Xiaofeng Yang. Numerical approximations of Allen-Cahn and Cahn-Hilliard equations. Discrete and Continuous Dynamical Systems, 2010, 28 (4) : 1669-1691. doi: 10.3934/dcds.2010.28.1669

[12]

Alain Miranville, Wafa Saoud, Raafat Talhouk. On the Cahn-Hilliard/Allen-Cahn equations with singular potentials. Discrete and Continuous Dynamical Systems - B, 2019, 24 (8) : 3633-3651. doi: 10.3934/dcdsb.2018308

[13]

Yanzhao Cao, Li Yin. Spectral Galerkin method for stochastic wave equations driven by space-time white noise. Communications on Pure and Applied Analysis, 2007, 6 (3) : 607-617. doi: 10.3934/cpaa.2007.6.607

[14]

Murat Uzunca, Ayşe Sarıaydın-Filibelioǧlu. Adaptive discontinuous galerkin finite elements for advective Allen-Cahn equation. Numerical Algebra, Control and Optimization, 2021, 11 (2) : 269-281. doi: 10.3934/naco.2020025

[15]

Charles-Edouard Bréhier, Ludovic Goudenège. Analysis of some splitting schemes for the stochastic Allen-Cahn equation. Discrete and Continuous Dynamical Systems - B, 2019, 24 (8) : 4169-4190. doi: 10.3934/dcdsb.2019077

[16]

Xinlong Feng, Yinnian He. On uniform in time $H^2$-regularity of the solution for the 2D Cahn-Hilliard equation. Discrete and Continuous Dynamical Systems, 2016, 36 (10) : 5387-5400. doi: 10.3934/dcds.2016037

[17]

Gianni Gilardi. On an Allen-Cahn type integrodifferential equation. Discrete and Continuous Dynamical Systems - S, 2013, 6 (3) : 703-709. doi: 10.3934/dcdss.2013.6.703

[18]

Irena Pawłow. Thermodynamically consistent Cahn-Hilliard and Allen-Cahn models in elastic solids. Discrete and Continuous Dynamical Systems, 2006, 15 (4) : 1169-1191. doi: 10.3934/dcds.2006.15.1169

[19]

Juan Wen, Yaling He, Yinnian He, Kun Wang. Stabilized finite element methods based on multiscale enrichment for Allen-Cahn and Cahn-Hilliard equations. Communications on Pure and Applied Analysis, 2022, 21 (6) : 1873-1894. doi: 10.3934/cpaa.2021074

[20]

Annalisa Iuorio, Stefano Melchionna. Long-time behavior of a nonlocal Cahn-Hilliard equation with reaction. Discrete and Continuous Dynamical Systems, 2018, 38 (8) : 3765-3788. doi: 10.3934/dcds.2018163

2020 Impact Factor: 2.425

Metrics

  • PDF downloads (133)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]